Alert archive / Kansas / River Flood Warnings in 2025
River Flood Warning 45, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 17, 2025, 3:47 PM CDT for Sumner County, Kansas. It took effect at Jun 18, 2025, 8:12 AM CDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2025, 3:47 PM CDT (20:47 UTC)
- In effect from
- Jun 18, 2025, 8:12 AM CDT
- Expired
- Jun 20, 2025, 7:20 PM CDT
- In force
- 59 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Oxford (OXFK1). The gauge peaked at 18.85 ft at Jun 19, 2025, 4:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 17, 3:23 PM CDT, 24 minutes earlier. Its key messages:
- Severe storm and flooding potential through this evening.
- Increasing heat/humidity late week and through the weekend.
Area forecast discussion, Jun 17, 3:23 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 323 PM CDT Tue Jun 17 2025 .KEY MESSAGES... - Severe storm and flooding potential through this evening. - Increasing heat/humidity late week and through the weekend. && .DISCUSSION... Issued at 322 PM CDT Tue Jun 17 2025 The main forecast concern is severe thunderstorm and flooding potential through this evening. Thunderstorm activity is currently ongoing generally along the Highway 56 corridor within a zone of strong 850-700mb warm advection and in vicinity of an old outflow boundary slowing sagging south. In the short-term this activity will pose a marginally severe hail/wind threat, along with very heavy rainfall and flooding concerns. As we head into the late afternoon and evening, we're watching the potential for this current activity to gradually sink south- southeast and possibly strengthen as these storms encounter a more unstable environment amidst impressive vertical shear for mid-June standards. The best near-surface based instability and low-level convergence looks to be near the KS/OK border on south in vicinity of a stalled frontal zone, which could be the greatest potential for higher-end severe weather through the evening in the form of very large hail, damaging winds, and possibly a tornado or two, especially if an HP supercell or two can manage to develop ahead of the approaching upscale growth. However, activity currently approaching from the west-northwest could gradually strengthen as well as we head into early evening, as instability continues to increase amidst a favorable shear profile. The primary risks will be damaging winds and perhaps large hail, although given the impressive low-level shear north of the frontal zone can't rule out a tornado or two, especially if the airmass can become rooted closer to the boundary layer. After this first round of thunderstorms pushes through late this afternoon and early evening, short-term guidance supports another round of storms coming moving in from the west-northwest early to mid-evening, with a continued threat for damaging winds and perhaps some large hail. Thinking the severe threat should exit southeast Kansas by around midnight. Additionally, given the rainfall last into early today, along with multiple rounds through this evening, areas of flash flooding and river flooding are likely, especially generally along and south of the Highway 56 corridor. Quiet weather looks to return Wednesday, with seasonable temperatures mostly in the 80s. As we head into late week and this weekend, building upper ridging will support increasing summer heat, with highs in the 90s to possibly near 100 degrees expected. Given the wet antecedent conditions, humidity will likely be an issue as well, increasing the potential for 100-105+ degree heat indices. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1258 PM CDT Tue Jun 17 2025 In the immediate short term, ongoing thunderstorms are the concern which have focused along a mid level boundary. They have generally stayed between the TAF sites but could encroach on a couple which is why tempo groups were utilized. Amendments may be needed given the ongoing activity. This is a complicated forecast in trying to determine the timing and location for the next round for many sites which could become more surface based. There could be a longer stretch of time with continued showers and storms. Severe storms with up to baseball sized hail and wind gusts to 80 mph are still a possibility, but it depends on the response in the environment. The best chances are for KHUT and KICT to see severe storms. Changes are likely to the forecast given observational trends. Precipitation should shift to the east tonight into Wednesday morning. Clouds should push east as well with better flying conditions anticipated for Wednesday. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday afternoon for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && DISCUSSION...ADK AVIATION...VJP
Hazardous weather outlook, Jun 17, 3:31 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 331 PM CDT Tue Jun 17 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 331 PM CDT Tue Jun 17 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Evening into Tonight Strong to severe thunderstorms are expected into tonight across southern Kansas. All hazards are possible including large hail up to golf ball, damaging winds near 80 mph, and a tornado or two. Additional heavy rainfall will increase the flooding potential or aggravate ongoing flooding. Please refer to the latest watch and warnings for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday More thunderstorms could linger across southeast Kansas early Wednesday morning. Heat indices are forecast to approach 100 degrees across the entire area Friday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Jun 17, 2:44 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
244 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM Hail 3 E Sterling 38.21N 98.15W
06/17/2025 E1.00 Inch Rice KS Emergency Mngr
&&Local storm report, Jun 17, 2:51 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
251 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Hail 3 S Mcpherson 38.33N 97.67W
06/17/2025 E1.00 Inch McPherson KS Public
KAKE relayed viewer report of quarter sized
hail. Time is estimated from radar.
&&Local storm report, Jun 17, 3:12 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
312 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Rain 3 NW Mcpherson 38.41N 97.70W
06/17/2025 M6.16 Inch McPherson KS Public
Storm total rainfall since last night.
&&
WIThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:48 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 57 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 44 min |
| Jun 17, 1:14 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 31 min |
| Jun 17, 1:41 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell, Saline | 64 min |
| Jun 17, 2:31 AM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 32 hr |
| Jun 17, 2:41 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Harvey, McPherson, Marion, Reno and 2 more | 64 min |
| Jun 17, 3:18 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 42 min |
| Jun 17, 3:34 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Harvey, Kingman, McPherson, Marion, Reno and 2 more | 56 min |
| Jun 17, 3:41 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion, Reno, Sedgwick | 64 min |
| Jun 17, 3:55 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 65 min |
| Jun 17, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Sedgwick | 58 min |
| Jun 17, 4:24 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| Jun 17, 4:31 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 59 min |
| Jun 17, 4:42 AM CDT | Flash Flood Warning | ICT | Sedgwick | 7 hr |
| Jun 17, 4:45 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 45 min |
| Jun 17, 5:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 26 min |
| Jun 17, 5:14 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 46 min |
| Jun 17, 5:27 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 48 min |
| Jun 17, 5:32 AM CDT | Flash Flood Warning | ICT | McPherson | 13 hr |
| Jun 17, 5:36 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| Jun 17, 8:13 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 25 min |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | Saline | 13 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | McPherson, Saline | 11 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | McPherson | 17 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | Saline | 11 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Cowley, Sumner | 52 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Harvey, Reno | 4 days |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Marion | 39 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Butler | 61 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Harvey | 4 days |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Butler, Cowley | 66 hr |
| Jun 17, 2:17 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 4 hr |
| Jun 17, 2:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 47 min |
| Jun 17, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 11 min |
| Jun 17, 3:32 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 6 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Allen | 68 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Allen, Neosho | 29 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 66 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Reno, Rice | 4 days |
| Jun 17, 4:04 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 56 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Jun 17, 4:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 41 min |
| Jun 17, 4:41 PM CDT | Tornado Warning | ICT | Harper, Kingman | 23 min |
| Jun 17, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 43 min |
| Jun 17, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 53 min |
| Jun 17, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 38 min |
| Jun 17, 5:29 PM CDT | Flash Flood Warning | ICT | Sedgwick | 5 hr |
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 51 min |
| Jun 17, 5:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 17, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 61 min |
| Jun 17, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 51 min |
| Jun 17, 6:33 PM CDT | Areal Flood Warning | ICT | Sumner | 16 hr |
| Jun 17, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 22 min |
| Jun 17, 6:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 41 min |
| Jun 17, 6:59 PM CDT | Areal Flood Warning | ICT | McPherson | 16 hr |
Nearby
River Flood Warnings in Kansas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.